MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0515
Medical Device Problem Codes Material Separation (1562); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref.No: (b)(4).Procode is krd/hcg.(b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Investigation findings / investigation conclusions: the no device problem found code was used in the investigation findings because the actual device has not been returned; the analysis was done based on the photo of the complaint device that was included in the complaint; based on the photo, the reported issue could not be observed.This code corresponds to the code no problem detected code in the investigation conclusions.A photo of the complaint device was included in the file.The photo underwent review by the product analysis team.The photo showed the device partially inside the package.There was no appearance of damage observed.The reported issue that the device prematurely detached could not be confirmed based on the accompanied photo.Further investigation will be performed when the device is returned for evaluation and analysis.A review of manufacturing documentation associated with this lot (30409476) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the anterior communicating artery, the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476) was delivered to the target aneurysm; the coil reached the target position first.When the physician was attempting to detach the coil, the guiding envoy da catheter retracted back a bit and the concomitant microcatheter moved from the target position.The physician had planned on removing the guiding catheter and the microcatheter and switch to a new guiding catheter, however, when the physician removed the coil, part of the coil backed into the introducer and the coil became prematurely detached in the introducer.The physician replaced the coil with another 5mm x 15cm orbit galaxy complex fill coil (640cf0515) and the procedure was completed.There was no report of any patient adverse event or complication.A photo of the complaint device was included in the file.The photo underwent review by the product analysis team.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 18 march 2021.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the anterior communicating artery, the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476) was delivered to the target aneurysm; the coil reached the target position first.When the physician was attempting to detach the coil, the guiding envoy da catheter retracted back a bit and the concomitant microcatheter moved from the target position.The physician had planned on removing the guiding catheter and the microcatheter and switch to a new guiding catheter, however, when the physician removed the coil, part of the coil backed into the introducer and the coil became prematurely detached in the introducer.The physician replaced the coil with another 5mm x 15cm orbit galaxy complex fill coil (640cf0515) and the procedure was completed.There was no report of any patient adverse event or complication.A photo of the complaint device was included in the file.The photo underwent review by the product analysis team.The photo showed the device partially inside the package.There was no appearance of damage observed.The reported issue that the device prematurely detached could not be confirmed based on the accompanied photo.Further investigation will be performed when the device is returned for evaluation and analysis.On 18 march 2021, additional information was received.The information indicated that the patient is a 57-year-old male patient.The coil embolization procedure was targeting an anterior communicating lobulated wide-necked aneurysm with the following dimensions: 5.6mm x 8mm, 4.2mm neck.Regarding the vessel tortuosity, the information indicated that the aortic arch is type ii, and the internal carotid artery segment is curved.The reported event did not result in any reduction / restriction in blood flow in the parent vessel.There was no evidence of thrombosis.There was a delay of about an hour, but the procedure delay was not considered clinically significant.It was reported that when the coil became prematurely detached in the introducer; it did detach at the detachment zone.The embolic coil was reported to have also become separated in to two or more pieces.The physician employed the prowler select lpes microcatheter (606s155x / 30474246) and a ¿recan¿ microcatheter.Continuous flush was maintained through the microcatheter.The same microcatheter was used with previous coils.The envoy da catheter that was used is the 105cm, mpd envoy da 6f (67125805d / e12460).The same envoy da catheter was also used with previous coils.Patient information such as patient identifier, age, gender, ethnicity, and race were provided.The information has been added to the respective fields.The patient¿s date of birth and medical history was not provided.The concomitant products has the updated product code / name for the distal access guide catheter based on the additional information and two new concomitant products that were provided in the additional information received.Updated sections: a.1, a.2, a.3, a.5, a.6, g.3, g.6, h.2, h.6, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 13 april 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the anterior communicating artery, the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476) was delivered to the target aneurysm; the coil reached the target position first.When the physician was attempting to detach the coil, the guiding envoy da catheter retracted back a bit and the concomitant microcatheter moved from the target position.The physician had planned on removing the guiding catheter and the microcatheter and switch to a new guiding catheter, however, when the physician removed the coil, part of the coil backed into the introducer and the coil became prematurely detached in the introducer.The physician replaced the coil with another 5mm x 15cm orbit galaxy complex fill coil (640cf0515) and the procedure was completed.There was no report of any patient adverse event or complication.A photo of the complaint device was included in the file.The photo underwent review by the product analysis team.The photo showed the device partially inside the package.There was no appearance of damage observed.The reported issue that the device prematurely detached could not be confirmed based on the accompanied photo.On 18 march 2021, additional information was received.The information indicated that the patient is a 57-year-old male patient.The coil embolization procedure was targeting an anterior communicating lobulated wide-necked aneurysm with the following dimensions: 5.6mm x 8mm, 4.2mm neck.Regarding the vessel tortuosity, the information indicated that the aortic arch is type ii, and the internal carotid artery segment is curved.The reported event did not result in any reduction / restriction in blood flow in the parent vessel.There was no evidence of thrombosis.There was a delay of about an hour, but the procedure delay was not considered clinically significant.It was reported that when the coil became prematurely detached in the introducer; it did detach at the detachment zone.The embolic coil was reported to have also become separated in to two or more pieces.The physician employed the prowler select lpes microcatheter (606s155x / 30474246) and a ¿recan¿ microcatheter.Continuous flush was maintained through the microcatheter.The same microcatheter was used with previous coils.The envoy da catheter that was used is the 105cm, mpd envoy da 6f (67125805d / e12460).The same envoy da catheter was also used with previous coils.The complaint device was returned for evaluation and analysis.The finding is documented below.Investigation summary: the non-sterile 5mm x 15cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed.The hypotbute of the returned device was observed kinked at 12 cm and 73 cm from the proximal end.No other damages nor anomalies were observed during the visual inspection.The complaint device underwent microscopic inspection.The embolic coil was observed inside the coil introducer in a detached state.The embolic coil was observed to be in good, normal condition.There was also no evidence of a mechanical detachment.The embolic coil did not show evidence of being separated in to two or more pieces.There was no observed damages nor anomalies on the embolic coil component of the returned device.The observed detached condition of the embolic coil inside the introducer is consistent with what was reported in the complaint, that the coil became prematurely detached in the introducer and it detached at the detachment zone.Based on the observation made during the microscopic inspection, the reported issue was confirmed.The reported issue that the coil became separated into two or more pieces was not confirmed.The embolic coil was observed to be in good normal condition during the microscopic inspection.A review of manufacturing documentation associated with this lot (30409476) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following cautions: ¿ do not exceed the red line beyond position 1 during any part of the purging operation.Excess pressure during preparation could lead to detachment of the coil during the purging operation.If the red line beyond position 1 is exceeded at any point during preparation, visually inspect the detachable coil to confirm coil attachment.¿ repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found¿ code was used in investigation findings to indicate that the issue documented in the complaint that the embolic coil became separated in to two or more pieces was not confirmed; the embolic coil component was observed to be in good, normal condition during the microscopic inspection.This code corresponds with the ¿no problem detected¿ code used in the investigation conclusions.Updated sections: g.3, g.6, h.2, h.3, h.6 and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11495958
Report Number3008114965-2021-00106
Device Sequence Number4602299
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number640CF0515
Device Catalogue Number640CF0515
Device Lot Number30409476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/18/2021
04/13/2021
04/22/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/18/2021
04/13/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY DA, 6F, 105CM, MPD.; PROWLER SELECT LPES.; RECAN MICROCATHETER (BRAND UNKNOWN).; UNK GUIDE CATHETER DISTAL ACCESS.
Patient Age57 YR